MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY

BOSTON SCIENTIFIC CORPORATION CRE PULMONARY; BRONCHOSCOPE ACCESSORY
Model Number M00550340
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pulmonary dilatation balloon was used in the bronchus during an endoscopic pulmonary dilatation procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the patient started to bleed during the first dilation.The balloon was removed in order to perform bleeding management in the form of energy coagulation.The balloon was introduced again but was unable to pass through the working channel of the scope, and it was observed that the distal tip of the catheter was bent.The procedure was completed with another cre pulmonary dilatation balloon device.Per the physician assessment, the bleeding was due to the vascular tissue, not due to the balloon.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 2981 captures the reportable issue of tip bent.Block h10: investigation results: visual examination of the returned complaint device found the tip of the balloon had no anomalies noted.No damage was found on the catheter of the device.The reported failure is likely due to factors encountered during the procedure, such as handling of the device, the technique used by the physician, the interaction with the scope, and/or the interaction with the scope.Bleeding is a known adverse event of the device as stated in the dfu and could have been caused by tip deviation as a result of the balloon having difficulty passing through the working channel, as stated in the reported event.Therefore, the most probable root cause is known inherent risk of device.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
CRE PULMONARY
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9683143
Report Number3005099803-2020-00213
Device Sequence Number3414215
Product Code KTI
UDI-Device Identifier08714729456223
UDI-Public08714729456223
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K023337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2022
Device Model NumberM00550340
Device Catalogue Number5034
Device Lot Number0023909079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1